Bones Home > Didronel and Depression
In clinical trials, depression was not reported as a side effect of Didronel. It was, however, noted as a possible side effect in postmarketing experience (meaning healthcare providers have reported cases of depression possibly due to Didronel). Depression could also be caused by other factors, so it is important to contact your healthcare provider if you develop any signs of depression while taking Didronel.
Didronel® (etidronate disodium) is a prescription medication used for certain bone problems. There are several potential Didronel side effects. In studies, depression was not reported as a side effect of Didronel. However, depression has been reported as a possible side effect in postmarketing experience, which means that healthcare providers have reported cases of depression possibly due to Didronel since the drug was approved. The exact percentage of people who develop depression while taking Didronel is impossible to estimate, since healthcare providers are not required to report side effects. Therefore, it is unclear if depression is actually a side effect of Didronel.
Keep in mind that just because it was not clear whether Didronel caused depression in clinical studies does not mean that the medicine will not cause this problem. Clinical trials are designed to factor out many possible variables in order to understand whether the medicine works and what its possible side effects are. Clinical trials are usually limited to a very specific group of people. Once the medicine is approved, a wider range of people begin taking the medicine and for longer periods of time. The bottom line: for an individual person, it can be very difficult to say whether depression is caused by Didronel or other factors.
Therefore, if you notice any possible depression symptoms while taking Didronel or if something "just does not seem right," you should talk to your healthcare provider. He or she will be able to diagnose and treat the problem and can help determine whether Didronel is perhaps causing or worsening your depression.